Asked by karen
Can Methotrexate Give You Bad Thoughts
Unfortunately methotrexate has been known to indirectly cause bad thoughts. This is a tricky medication. I often talk about the side effects of this drug and it's vicious cycle. Here's what happens; methotrexate can cause severe fatigue, severe fatigue can cause depression. What I would suggest you do is to talk honestly with your rheumatologist and tell him that you are having bad thoughts. He may want to decrease your dosage, take you off of it, or even put you on an antidepressant to counteract the fatigue and the bad thoughts. You are not alone in this! I too still experience this and I have taken methotrexate once a week for over three years ago. Please talk to your doctor about this as soon as you can, or even just give his office a call. Bad thoughts and fatigue are not a good combination and can take your mind to some very low places. Good luck, and best wishes!